Alert archive / North Carolina / Special Weather Statements in 2018

Special Weather Statement, NWS Raleigh, NC

August 3, 2018Durham County, North Carolina

NWS Raleigh, NC issued this special weather statement at Aug 3, 2018, 2:07 AM EDT for Durham County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2018, 2:07 AM EDT (06:07 UTC)
Expired
Aug 3, 2018, 2:45 AM EDT
In force
38 min
Issued by
NWS Raleigh, NC

County Durham County, NC

The radar

The Raleigh/Durham radar (KRAX), 49 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2018-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2018-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

253 
WWUS82 KRAH 030607
SPSRAH

Special Weather Statement
National Weather Service Raleigh NC
207 AM EDT FRI AUG 3 2018
 
NCZ008-025-041-030645-
Durham NC-Wake NC-Granville NC-
207 AM EDT FRI AUG 3 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GRANVILLE...NORTH
CENTRAL WAKE AND SOUTHEASTERN DURHAM COUNTIES UNTIL 245 AM EDT...

At 206 AM EDT, Doppler radar was tracking a strong thunderstorm near
Rdu International, or 8 miles east of Durham, moving northeast at 30
mph.

Wind gusts up to 40 mph and pockets of heavy rain will be possible 
with this storm.

Locations impacted include...
Raleigh, Durham, Creedmoor, Butner, Stem, Falls Lake State Rec Area,
Gorman, William B Umstead State Park, Falls Lake and Lake Butner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as 
40 mph coupled with already saturated soils will be capable of 
knocking down trees and blowing around trash cans, potted plants, 
lawn furniture and other light outdoor objects.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3622 7851 3618 7851 3617 7850 3608 7854
      3602 7855 3602 7854 3586 7873 3596 7892
      3628 7870
TIME...MOT...LOC 0606Z 214DEG 25KT 3594 7877 

$$

MORROW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 3, 1:45 AM EDT, 22 minutes earlier.

Area forecast discussion, Aug 3, 1:45 AM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
145 AM EDT Fri Aug 3 2018

.SYNOPSIS...
The upper level trough over the Appalachians is expected to
gradually weaken through Saturday. Bermuda high pressure will build
in from the western Atlantic this weekend and early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 950 PM Thursday...

...Flash flood threat for all the Piedmont through Friday at
800 PM...

The latest radar trends showing convection has pivoted to a north-
south line mainly west of the Yadkin River.  For the rest of the
evening into the overnight hours, model guidance suggesting that
central North Carolina will remain relatively tranquil with showers
and isolated thunderstorms remaining across the western counties
including the Triad.

Models now suggest a break in convection should evolve between 07Z-
11Z with more convection developing all locations shortly thereafter
as yet another disturbance aloft rotates around the base of the
southern Appalachians.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
As of 318 PM Thursday...

...Flash flood threat for all the Piedmont through Friday at 800
PM...

The main focus will remain in the Piedmont for flash flooding. CAMS
indicates additional rounds of showers and thunderstorms, beginning
08Z-10Z. Additional storm development likely with heating on Friday.
QPF of 1 to locally 3 inches west, less than 0.5 SE, away from main
low level focuses and departing/weakening mid/upper trough. Highs
generally in the 80s. Showers and storms will become isolated Friday
night. Lows 70-75.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 315 PM Thursday...

The Atlantic subtropical ridge builds west on Saturday and
Sunday with a west to east oriented ridge axis centered near
KCHS on Sunday afternoon with heights of 595dm. Precipitable
water values on Saturday will range from 1.8 in the west to 2.1
in the east with PW values dropping a bit on Sunday. The air
mass across central NC will be weak to moderately unstable
during the afternoon and evening with frictional convergence
near the coast, convergence near a weak Piedmont trough and
differential heating in the mountains leading to widely
scattered thunderstorms. Highs will range in the mid 80s to
around 90 over the weekend with lows in the lower 70s.

The upper level ridge shifts further west early next week with
the ridge becoming centered over the southern Plains by Wednesday.
A short wave trough in the westerly flow aloft moves across the
Mid Atlantic and Carolinas on Monday and with some forcing for
ascent and cooler air aloft, thunderstorm chances increase a
bit. The flow aloft becomes more northwesterly on Tuesday with
disturbances aloft supporting convective chances in the 30-40%
range. Upper-level heights fall on Wednesday ahead of a stronger
short wave trough that arrives in the OH Valley late in the
day. The stronger flow aloft should support a more prominent
Piedmont trough on Wednesday which will allow for an increase in
convective coverage. Low level thickness values increase next
week supporting highs in the upper 80s to lower 90s with some
guidance even suggesting a couple of degrees hotter on Tuesday
and Wednesday.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
As of 145 AM Friday...

Central NC is currently seeing isolated pockets of IFR cigs, mainly
from the Triangle and Jordan Lake area down into the Sandhills, with
scattered showers and isolated storms over the area. This activity
will track to the NNE and weaken, leaving areas of sub-VFR
conditions that will last through mid morning, along with isolated
showers. INT/GSO will see the greatest chance of IFR cigs and MVFR
vsbys early this morning, with a lower chance at RDU and even lower
at RWI/FAY. Conditions should improve to VFR areawide by 15z,
although more showers/storms will fill in, bringing periods of MVFR
vsbys/cigs in rain especially 16z-02z, along with gusty/shifting
winds in and near storms. Showers/storms will decrease once again in
coverage and intensity from late evening onward, and VFR conditions
should continue to prevail, although pockets of MVFR cigs are
possible near INT/GSO after 05z tonight.

Looking beyond 06z Sat, sub-VFR conditions remain possible late
tonight through daybreak Sat at INT/GSO, while VFR conditions are
expected to hold elsewhere, with a few remaining showers areawide
overnight. Then, starting Sat, as Atlantic ridging builds westward
over the Carolinas, the wet weather pattern of late will trend
toward more typical summertime conditions, with scattered storms mid
afternoon through mid evening Sat through Tue, and a chance of MVFR
to IFR fog each morning 08z-13z. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Friday evening for NCZ007>010-
021>026-038>041-073>076-083-084.

&&

SYNOPSIS...Badgett
NEAR TERM...Badgett/Franklin
SHORT TERM...Badgett
LONG TERM...Haines
AVIATION...Hartfield
Hazardous weather outlook, Aug 2, 3:49 PM EDT, 10 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
349 PM EDT Thu Aug 2 2018

NCZ011-027-028-042-043-077-078-085-086-088-089-032000-
Halifax-Nash-Edgecombe-Johnston-Wilson-Harnett-Wayne-Scotland-Hoke-
Cumberland-Sampson-
349 PM EDT Thu Aug 2 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Widespread hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Widespread hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007>010-021>026-038>041-073>076-083-084-032000-
Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange-
Durham-Franklin-Davidson-Randolph-Chatham-Wake-Stanly-Montgomery-
Moore-Lee-Anson-Richmond-
349 PM EDT Thu Aug 2 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 2, 10:48 PM EDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1048 PM EDT THU AUG 2 2018

NCZ038-039-073-074-083-084-030345-
Stanly NC-Richmond NC-Anson NC-Randolph NC-Davidson NC-Montgomery NC-
1048 PM EDT THU AUG 2 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
DAVIDSON...EASTERN ANSON...MONTGOMERY...RICHMOND...SOUTHWESTERN
RANDOLPH AND EASTERN STANLY COUNTIES UNTIL 1145 PM EDT...

At 1046 PM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from 7 miles north of Plyler through 7 miles
north of Ansonville to 6 miles northwest of Wallace. Movement was
north at 35 mph.

Wind gusts up to 40 mph and heavy rain will be possible with these
storms. Rainfall rates exceeding two inches per hour will be
possible, which will likely lead to reduced visibility and may lead
to flooding. Use caution, especially if traveling.

Locations impacted include...
Asheboro, Albemarle, Rockingham, Wadesboro, Troy, Badin Lake, North
Carolina Zoo, Hamlet, Biscoe and Ansonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down shallow rooted trees since the
ground is nearly saturated.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3550 8030 3551 8018 3558 8021 3565 8030
      3574 8029 3580 7979 3551 7966 3551 7977
      3528 7971 3512 7957 3507 7958 3504 7946
      3499 7957 3494 7959 3491 7956 3485 7963
      3482 7962 3481 8003 3514 8012 3543 8034
TIME...MOT...LOC 0246Z 202DEG 31KT 3547 8029 3521 8009 3479 7992

MORROW
Local storm report, Aug 2, 11:38 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
1138 PM EDT THU AUG 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLASH FLOOD      WALKERTOWN              36.17N 80.16W
08/02/2018                   FORSYTH            NC   911 CALL CENTER

            SEVERAL ROADS CLOSED DUE TO FLOODING NEAR
            HIGHWAY 66 AND HIGHWAY 311.

0430 PM     TSTM WND DMG     1 NNW WALKERTOWN        36.19N 80.16W
08/02/2018                   FORSYTH            NC   911 CALL CENTER

            POWER LINES DOWN ON WALNUT COVE RD.

0430 PM     TSTM WND DMG     1 SSE WALKERTOWN        36.16N 80.15W
08/02/2018                   FORSYTH            NC   911 CALL CENTER

            3-4 TREES DOWN AT DARROW RD AND REIDSVILLE
            RD.

0410 PM     TSTM WND DMG     1 NW LEWISVILLE         36.10N 80.41W
08/02/2018                   FORSYTH            NC   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES DOWN
            THROUGHOUT THE LEWISVILLE AREA.

0400 PM     TSTM WND DMG     LEWISVILLE              36.10N 80.40W
08/02/2018                   FORSYTH            NC   911 CALL CENTER

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
            LEWISVILLE. SEVERAL TREES DOWN IN THE AREA.

0359 PM     TSTM WND DMG     3 NE WADESBORO          35.01N 80.03W
08/02/2018                   ANSON              NC   LAW ENFORCEMENT

            1 TREE DOWN ON NC-109 OUTSIDE OF WADESBORO.
            TIME ESTIMATED FROM RADAR.

0345 PM     FLASH FLOOD      1 SSW DURHAM            35.97N 78.92W
08/02/2018                   DURHAM             NC   LAW ENFORCEMENT

            SEVERAL STREETS EXPERIENCING FLOODING,
            INCLUDING SECTIONS OF ROXBORO ST AND LUMLEY
            ROAD.

0340 PM     FLASH FLOOD      PITTSBORO               35.72N 79.18W
08/02/2018                   CHATHAM            NC   LAW ENFORCEMENT

            EXTENSIVE STREET AND LOW LYING FLOODING IN
            THE PITTSBORO BUSINESS DISTRICT.

0338 PM     TSTM WND DMG     1 S DURHAM              35.97N 78.92W
08/02/2018                   DURHAM             NC   LAW ENFORCEMENT

            TREE DOWN AT S ROXBORO AND VISTAWOOD.

0335 PM     TSTM WND DMG     BYNUM                   35.77N 79.15W
08/02/2018                   CHATHAM            NC   LAW ENFORCEMENT

            TREE DOWN ON POWERLINE NEAR BYNUM RD AND
            HEARNE RD. TIME ESTIMATED FROM RADAR.

0334 PM     TSTM WND DMG     4 N GOLDSTON            35.65N 79.32W
08/02/2018                   CHATHAM            NC   PUBLIC

            TREE DOWN ON NC-902 AND MERONIES CHURCH RD.

0334 PM     TSTM WND DMG     3 W JORDAN LAKE         35.74N 79.10W
08/02/2018                   CHATHAM            NC   LAW ENFORCEMENT

            TREE DOWN ON POWERLINES ALONG SUGAR LAKE RD.
            TIME ESTIMATED FROM RADAR.

0318 PM     TSTM WND DMG     1 SSE APEX              35.71N 78.84W
08/02/2018                   WAKE               NC   911 CALL CENTER

            TREE DOWN.

0312 PM     TSTM WND DMG     1 WNW APEX              35.74N 78.87W
08/02/2018                   WAKE               NC   NWS EMPLOYEE

            THREE TREES DOWN ON OLIVE CHAPEL RD,
            INCLUDING ONE ON A CAR.

0248 PM     TSTM WND DMG     CARTHAGE                35.34N 79.42W
08/02/2018                   MOORE              NC   NWS EMPLOYEE

            2 TREES DOWN IN CARTHAGE.

0202 PM     TSTM WND DMG     2 ENE GODWIN            35.22N 78.66W
08/02/2018                   CUMBERLAND         NC   911 CALL CENTER

            TREE DOWN AT SHERRILL BAGGETT RD AND DUNN
            RD.

0945 AM     FLASH FLOOD      1 NW WELCOME            35.92N 80.26W
08/02/2018                   DAVIDSON           NC   BROADCAST MEDIA

            KEPLEY CRAVER AVENUE CLOSED DUE TO HIGH
            WATER.

0920 AM     FLASH FLOOD      1 ENE SEDGE GARDEN      36.10N 80.12W
08/02/2018                   FORSYTH            NC   BROADCAST MEDIA

            LONGREEN DR IS CLOSED AND HAS WATER FLOWING
            OVER THE ROADWAY.

0845 AM     FLASH FLOOD      4 SSW SEDGE GARDEN      36.04N 80.17W
08/02/2018                   FORSYTH            NC   LAW ENFORCEMENT

            ROAD CLOSED DUE TO HIGH WATER ON SAWMILL RD.
            TIME ESTIMATED FROM RADAR.

0845 AM     FLASH FLOOD      1 N STOKESDALE          36.26N 79.98W
08/02/2018                   GUILFORD           NC   BROADCAST MEDIA

            PRIVATE ROADWAY WASHED OUT NEAR STOKESDALE.
            TIME ESTIMATED FROM RADAR.

0830 AM     FLASH FLOOD      3 SSE SEDGE GARDEN      36.05N 80.12W
08/02/2018                   FORSYTH            NC   BROADCAST MEDIA

            HIGH POINT RD AND UNION CROSS RD CLOSED.
            TIME ESTIMATED FROM RADAR.

0820 AM     FLASH FLOOD      1 WNW WELCOME           35.91N 80.27W
08/02/2018                   DAVIDSON           NC   LAW ENFORCEMENT

            WELCOME- ARCADIA RD AND CECIL RD CLOSED DUE
            TO HIGH WATER.

0820 AM     FLASH FLOOD      4 SSW SEDGE GARDEN      36.03N 80.16W
08/02/2018                   FORSYTH            NC   LAW ENFORCEMENT

            GUMTREE RD NEAR NC-109 CLOSED DUE TO HIGH
            WATER. TIME ESTIMATED FROM RADAR.

&&
Local storm report, Aug 2, 11:39 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
1139 PM EDT THU AUG 2 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLASH FLOOD      2 SSW HIGH POINT        35.96N 80.01W
08/02/2018                   GUILFORD           NC   PUBLIC

            NORTH MAIN ST IN HIGH POINT FLOODED. TIME
            FROM REPORT.

0623 PM     TSTM WND DMG     2 WNW PFAFFTOWN         36.17N 80.33W
08/02/2018                   FORSYTH            NC   BROADCAST MEDIA

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
            WNW PFAFFTOWN. SHATTALON DR AND GRACEMONT DR
            CLOSED DUE TO DOWNED TREE ON POWERLINES.
            POWERLINES SNAPPED WITH KNOCKING TRANSFORMER
            DOWN. TIME BASED OFF OF REPORT.

0622 PM     FLASH FLOOD      4 NNW JAMESTOWN         36.05N 79.96W
08/02/2018                   GUILFORD           NC   LAW ENFORCEMENT

            FLOODING AT 4100 PIEDMONT PARKWAY.

0613 PM     FLASH FLOOD      4 N HIGH POINT          36.04N 80.01W
08/02/2018                   GUILFORD           NC   LAW ENFORCEMENT

            FLOODING ON SKEET CLUB RD IN HIGH POINT.

0606 PM     FLASH FLOOD      1 WNW HIGH POINT        35.98N 80.01W
08/02/2018                   GUILFORD           NC   LAW ENFORCEMENT

            FLOODING ON CHESTER RIDGE DR IN HIGH POINT.

&&
Special weather statement, Aug 3, 1:01 AM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Raleigh NC
101 AM EDT FRI AUG 3 2018

NCZ041-030615-
Wake NC-
101 AM EDT FRI AUG 3 2018

...AN AREA OF HEAVY SHOWERS WITH EMBEDDED THUNDER WILL MOVE INTO AND
AFFECT WAKE COUNTY UNTIL 215 AM EDT...

At 1256 AM EDT, Doppler radar was tracking an outflow enhanced line
of heavy downpours with embedded thunder extending from near
Pittsboro through Sanford. Movement was east at 20 mph.

Wind gusts up to 40 mph and heavy downpours will be possible with
these storms. Rainfall rates exceeding two inches per hour will
likely cause localized drops in visibility, and may lead to ponding
of water on roadways. Use extra caution, especially if you are
traveling in these areas.

Locations impacted include...
Raleigh, Cary, Wake Forest, Garner, Fuquay-Varina, Zebulon, Rdu
International, Apex, Holly Springs and Morrisville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Localized wind gusts and already saturated soils will combine to
result in isolated tree damage and intermittent power outages.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3598 7843 3594 7839 3593 7835 3591 7835
      3590 7831 3583 7826 3581 7827 3571 7847
      3552 7871 3561 7899 3587 7891 3587 7883
      3592 7881 3592 7876 3597 7871 3601 7870
      3603 7872 3603 7875 3607 7875 3608 7869
TIME...MOT...LOC 0456Z 269DEG 19KT 3576 7918 3557 7914 3542 7916

MORROW
Special weather statement, Aug 3, 1:36 AM EDT, 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
136 AM EDT FRI AUG 3 2018

NCZ007-008-030615-
Person NC-Granville NC-
136 AM EDT FRI AUG 3 2018

...A LINE OF THUNDERSTORMS WILL AFFECT PERSON AND NORTHERN GRANVILLE
COUNTIES UNTIL 215 AM EDT...

At 135 AM EDT, Doppler radar was tracking a line of thunderstorms
extending from near Semora through Roxboro to near Rougemont.
Movement was northeast at 35 mph.

Wind gusts up to 40 mph and heavy downpours will be possible with
these storms.

Locations impacted include...
Oxford, Roxboro, Concord, Stovall, Bethel Hill, Hyco Lake, Mayo
Reservoir, Berea, Surl and John H Kerr Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3635 7851 3624 7902 3631 7903 3652 7913
      3654 7912 3654 7851
TIME...MOT...LOC 0535Z 210DEG 32KT 3652 7907 3637 7900 3620 7903

MORROW
Special weather statement, Aug 3, 2:07 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
207 AM EDT FRI AUG 3 2018

NCZ008-025-041-030645-
Durham NC-Wake NC-Granville NC-
207 AM EDT FRI AUG 3 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN GRANVILLE...NORTH
CENTRAL WAKE AND SOUTHEASTERN DURHAM COUNTIES UNTIL 245 AM EDT...

At 206 AM EDT, Doppler radar was tracking a strong thunderstorm near
Rdu International, or 8 miles east of Durham, moving northeast at 30
mph.

Wind gusts up to 40 mph and pockets of heavy rain will be possible
with this storm.

Locations impacted include...
Raleigh, Durham, Creedmoor, Butner, Stem, Falls Lake State Rec Area,
Gorman, William B Umstead State Park, Falls Lake and Lake Butner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph coupled with already saturated soils will be capable of
knocking down trees and blowing around trash cans, potted plants,
lawn furniture and other light outdoor objects.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3622 7851 3618 7851 3617 7850 3608 7854
      3602 7855 3602 7854 3586 7873 3596 7892
      3628 7870
TIME...MOT...LOC 0606Z 214DEG 25KT 3594 7877

MORROW

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:42 PM EDTAreal Flood WarningRAHGuilford, Randolph3 hr
Aug 2, 9:43 PM EDTSpecial Weather StatementRAHAnson, Stanly62 min
Aug 2, 9:53 PM EDTAreal Flood WarningRAHDavidson, Forsyth12 hr
Aug 2, 10:48 PM EDTSpecial Weather StatementRAHMontgomery, Randolph, Richmond57 min
Aug 3, 1:01 AM EDTSpecial Weather StatementRAHWake74 min
Aug 3, 1:36 AM EDTSpecial Weather StatementRAHPerson39 min
Aug 3, 2:09 AM EDTSpecial Weather StatementRAHWake51 min
Aug 3, 9:44 AM EDTAreal Flood WarningRAHDavidson27 hr
Aug 3, 1:10 PM EDTAreal Flood AdvisoryRAHChatham, Hoke, Lee, Moore, Richmond2 hr
Aug 3, 1:29 PM EDTSpecial Weather StatementRAHHoke, Scotland61 min
Aug 3, 1:37 PM EDTSpecial Weather StatementRAHCumberland53 min
Aug 3, 2:13 PM EDTSpecial Weather StatementRAHSampson62 min
Aug 3, 2:17 PM EDTSpecial Weather StatementRAHLee43 min
Aug 3, 2:27 PM EDTSpecial Weather StatementRAHHarnett48 min
Aug 3, 2:43 PM EDTSpecial Weather StatementRAHHarnett62 min
Aug 3, 2:46 PM EDTAreal Flood AdvisoryRAHChatham, Harnett, Johnston, Lee, Wake107 min
Aug 3, 2:50 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Harnett, Johnston, Lee, Orange and 1 more40 min
Aug 3, 2:53 PM EDTSpecial Weather StatementRAHJohnston, Wayne67 min
Aug 3, 2:59 PM EDTSpecial Weather StatementRAHChatham, Lee46 min
Aug 3, 3:24 PM EDTAreal Flood AdvisoryRAHJohnston, Wake, Wayne97 min
Aug 3, 3:30 PM EDTSpecial Weather StatementRAHDurham45 min
Aug 3, 3:33 PM EDTSpecial Weather StatementRAHWake42 min
Aug 3, 4:10 PM EDTSpecial Weather StatementRAHWilson35 min
Aug 3, 4:13 PM EDTAreal Flood AdvisoryRAHAnson, Montgomery, Stanly70 min
Aug 3, 4:30 PM EDTSpecial Weather StatementRAHDavidson60 min
Aug 3, 4:34 PM EDTSpecial Weather StatementRAHMontgomery41 min
Aug 3, 4:47 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph43 min
Aug 3, 4:51 PM EDTSpecial Weather StatementRAHEdgecombe54 min
Aug 3, 4:59 PM EDTAreal Flood AdvisoryRAHAlamance, Guilford, Orange2 hr
Aug 3, 5:01 PM EDTAreal Flood AdvisoryRAHDavidson, Randolph119 min
Aug 3, 5:06 PM EDTFlash Flood WarningRAHAlamance, Orange3 hr
Aug 3, 5:13 PM EDTFlash Flood WarningRAHDavidson, Guilford, Randolph72 min
Aug 3, 5:34 PM EDTSpecial Weather StatementRAHRandolph56 min
Aug 3, 5:39 PM EDTSpecial Weather StatementRAHPerson66 min
Aug 3, 6:44 PM EDTRiver Flood WarningRAHAlamance15 hr
Aug 3, 6:53 PM EDTAreal Flood AdvisoryRAHDavidson, Montgomery, Randolph, Stanly2 hr

Nearby

Special Weather Statements in North Carolina, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.